MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL DELTAFILL18 8MM X 35CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL DELTAFILL18 8MM X 35CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number DLF180835
Medical Device Problem Codes Break (1069); Positioning Problem (3009)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/15/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, and ethnicity were not provided.Procode is krd/hcg.The name, phone and email address of the initial reporter are not available / reported.[conclusion]: the healthcare professional reported during a coil embolization procedure of a monumental aneurysm, embolization of the maternal blood vessel of the distal side, embolization of the aneurysm and embolization of the proximal maternal blood vessel were performed.An 8mm x 35cm deltafill 18 coil (dlf180835 / 30715039) was used for the distal coil embolization.The complaint product was reported as unable to make the shape as the physician intended.The physician tried to resheath the coil the sheath got damaged.The complaint coil was removed and a second coil, a 6mm x 25cm deltafill 18 coil (dlf180625 / 30649196) was inserted and the physician tried to wind it but the same issue occurred.This was the first time the coils were used by the physician on a trial basis.Because of the careful technique, the physician had to re-wind the coil repeatedly.Continuous flush was not maintained.There was no report of any patient adverse event or complication as a result of the reported issue.The products are not available to be returned for evaluation and analyses.Based on complaint information, the device is not available to be returned for analysis.A review of manufacturing documentation associated with this lot (30715039) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.Product analysis cannot be conducted as the product was not returned for analysis.No determination of causes and possible contributing factors could be made.As such, the investigation will be closed.Positioning difficulty / poor conformability is a known potential issue associated with the use of the device.With the limited information available and without the product available for analysis, the reported customer complaint cannot be confirmed.Based on the manufacturing documentation review, there is no indication that the event is related to the device manufacturing process.Assignment of root cause for the event remains speculative and inconclusive, based on the limited information provided and without the return of the complaint sample; however, it is possible that clinical and procedural factors, including device manipulation / interaction, aneurysm size / vessel characteristics, device selection, and the concomitant microcatheter, may have contributed to the reported issue.The complaint also documented that continuous flush was not maintained; this may also be a contributing factor.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.This is one of 2 products involved with the reported complaint.The associated manufacturer report numbers are: 3008114965-2022-00293.This report is being submitted pursuant to the provisions of 21 cfr, part 4.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported during a coil embolization procedure of a monumental aneurysm, embolization of the maternal blood vessel of the distal side, embolization of the aneurysm and embolization of the proximal maternal blood vessel were performed.An 8mm x 35cm deltafill 18 coil (dlf180835 / 30715039) was used for the distal coil embolization.The complaint product was reported as unable to make the shape as the physician intended.The physician tried to resheath the coil the sheath got damaged.The complaint coil was removed and a second coil, a 6mm x 25cm deltafill 18 coil (dlf180625 / 30649196) was inserted and the physician tried to wind it but the same issue occurred.This was the first time the coils were used by the physician on a trial basis.Because of the careful technique, the physician had to re-wind the coil repeatedly.Continuous flush was not maintained.There was no report of any patient adverse event or complication as a result of the reported issue.The products are not available to be returned for evaluation and analyses.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to include the additional event information received on 24-may-2022.[additional information]: on 24-may-2022, additional information was received.The information indicated that the 8mm x 35cm deltafill 18 coil (dlf180835) was not stretched or damaged when it was removed.Excessive force had not been applied during the attempt to resheath the 8mm x 35cm deltafill 18 coil.There was no report that the reported event resulted in a clinically significant delay in the procedure.E.1: initial reporter phone: (b)(6).This is one of 2 products involved with the reported complaint.The associated manufacturer report numbers are: 3008114965-2022-00292 and 3008114965-2022-00293.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
DELTAFILL18 8MM X 35CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CODMAN & SHURTLEFF, INC. (FREMONT)
47709 fremont blvd
fremont CA 94538
Manufacturer Contact
michelleann garcia
31 technology dr
irvine, CA 92618
646591-7981
MDR Report Key14274491
Report Number3008114965-2022-00292
Device Sequence Number12188311
Product Code KRD
UDI-Device Identifier10886704077220
UDI-Public10886704077220
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/24/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2025
Device Model NumberDLF180835
Device Catalogue NumberDLF180835
Device Lot Number30715039
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/15/2022
Supplement Date Received by Manufacturer05/24/2022
Initial Report FDA Received Date05/04/2022
Supplement Report FDA Received Date05/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ENPOWER DCB; INTRODUCER SHEATH (TERUMO); Y-CONNECTOR (NIPRO)
Patient SexUnknown